Parkinson's Movement
12,429 members11,046 posts

Hair falling out. Side effect?

My hair has been falling out, not just a little but quite a bit. I looked up the 2 Parkinson Meds that I take. Didn't see anything about hair falling out. Have any of experienced this? Does any one know if it is a side effect? I maybe 68 but, I am a women and my hair is very important to me, okay so I'm a little vain. What's a women to do?

I appreciate any and all replies Hope every one is having a nice day.

Hugs, Hugs, Hugs

Precious44 Kathy

21 Replies
oldestnewest

I hate to tell you but I think the answer is yes, although mine started falling out before I was diagnosed or began pd meds.

When I got my hair cut last week the lady told me my hair's texture had really changed.

I'm 72 and I really care what it looks like, too.

Reply

I recently noticed my hair was starting to fall out also. I noticed when I brushed my hair that their was a lot of hair in the brush. I have very thick and kind of curly hair, so I hope it won't look too bad. I'm 61 years old and have had PD for about 15 years. I'm on Mirapex and Amanadine. Are you on either of those drugs?

Reply

Maryalice, No I'm not on either of those. I'm on Carbidopa/Levodopa 25/100 1 1/2 4 times a day and Ropinirole 3mg 3 x a day.

Reply

Yes, my hair is falling out in the last few years and I am on the same meds as you, but different dose. Been taking levodopa for 25 yrs, Ropinirole for 3 yrs.

Reply

Thahks.

Reply

From a mere male, could it be stess? Thinking back to a year or so before I was diagnosed, I used to get stressed very easily. Mind you, there was a study done in 1995 that linked baldness to virility, so it is not all bad news.

Adrian

Reply

I don't have problems with my hair falling out but it used to be straight as a string. Now it is curly and wavy and a struggle to deal with. :-(. :-(

Hugs, Terri

Reply

My hair started to fall out on the crown a few years back when I felt really ill.

My hair was my pride and joy so thick and dark brown.

Now it is grey/white no amount of conditioners improve it, my head is full of scabs which I treat with prescribed Ketoconazole shampoo. It never looks neat I comb it it stands up

what a bloody mess.

I was told to shave it all off as is the modern way.

I have to keep some dignity.

Reply

My hair is getting thinner too. It was thin anyway but I did read on the adrenolite tablets I take for osteoporosis that they can make hair thin. At this rate I'll be bald before my husband! I'd like to shave it all off and start again just to see what happens!

Reply

MY HAIR IIS THICK AND WAVY BUT MY DAUGHTER TELLS ME I HAVE BALD PATCH IN THE MIDDLE AT THE FRONT - I GUESS SHE IS RIGHT BUT I CANT REALLY SEE IT - IT LOOKSLIKE MORE OF THE GREY ROOTS COMING THRU !!

Reply

My hair falls out too but its my thyroid maybe u should have it checked

Reply

First of all i did have dark very thick straight hair but as I have aged , now 75 my hair has gradually changed , is now white and very soft and feathery , cant do a thing with it . I haven't got Parkinsons

My husband is the one with Parkinsons . All his family have got very thick strong hair and kept it until they died . But his hair has got vry thin and he is almost bald . Something we didnt expect to happen .

For the sore scaly scalp try using Head and shoulders shampoo regularly , it has made a big difference for my husband . Doesn't help the growth though lol .

Reply

I had trouble with my hair falling out, too. My thyroid was out-of-whack! You should have yours checked.

Reply

Its not so bad for a man,my head just needs dusting. So sorry ,have you thought about wigs.?

Reply

My hair has stopped falling, and it is also turning darker and thicker. I started using pure virgin coconut oil, and threw away veg. oils, butter, and every other oil, except olive oil. I use1 tbsp w/ my toast everyday. Also am so happy to be off Sinemet except for 1/2 a 100/25 3x a day. Used to take 6 to 8 sinemets per day - and am now using mucuna pruriens instead. Hope this helps. My profile photo was taken a year ago - my hair now is darker and thicker.

Reply

Hello, Is the Mucuna working for you still?

Reply

Yes - check your thyroid, too. Mine was too low - am taking meds for thyroid, too.

Reply

As well as thyroid causing hair loss, Vitamin B 12 deficiency can all do the same. Worth getting tested.

Reply

I wouldn't care if the hair on my legs fell off. I'm almost 69 and still have to shave my legs. I'll be shaving them until I die.

Hugs,

Precious44

Reply

Last year all of the hair fell off of my legs, only my legs. I had hairy legs! This year it all came back...???? All I've done is switch mirapex to requip. Requip is so much better than mirapex it's ridiculous

Reply

Might have to blame this one on something else...... unless you can deduce a similarity between us all. Like rather than the drugs, maybe the overall lack of dopamine and it's effects on our bodies? I do not have the hair I used to and it's gray!! Can I blame that on my PD?

Reply

You may also like...